Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 138, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 27, 2000, 5:11 PM CDT for Crockett County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 5:11 PM CDT (22:11 UTC)
- Expired
- May 27, 2000, 6:15 PM CDT
- In force
- 64 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 99 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:34 PM CDT | Thunderstorm Wind | Ozona, TX | A retail store lost part of its roof when high winds blew through the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2665 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739 WUUS54 KSJT 272211 SVRSJT TXC105-272315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 511 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 615 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF OZONA...MOVING SOUTHEAST AT 15 MPH. LAT...LON 3076 10141 3059 10120 3049 10101 3101 10102 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:22 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 27, 3:22 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 322 PM CDT SAT MAY 27 2000 THE 19Z SURFACE ANALYSIS PLACES THE WEAK COLD FRONT ALONG AN ALBANY TO ROBERT LEE TO BIG LAKE LINE. THE BOUNDARY WAS SLOWING DOWN ACROSS SOUTHERN COKE COUNTY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING RAPIDLY ALONG THIS FRONT. EXPECT THIS LINE TO FILL IN AND MOVE SLOWLY SOUTHEAST. THE ETA SHOWS THE BOUNDARY STALLING ALONG A SJT TO BROWNWOOD LINE AROUND 06Z. THE CONVECTION MAY PUSH THE FRONT FARTHER SOUTH... BUT EXPECT WIDESPREAD THUNDERSTORMS ALONG AND SOUTH OF THIS FRONT INTO MIDNIGHT. THE THUNDERSTORMS WILL MOVE SOUTHEAST AT 10 MPH EARLY THEN SOUTH OVERNIGHT. PRECIP WATER VALUES ARE AROUND 1.5 INCHES AHEAD OF THE FRONT. THE SLOW MOVING STORMS COMBINED WITH CAPES UP TO 4000 J/KG SHOULD PRODUCE VERY HEAVY RAIN AND LARGE HAIL. PLAN TO ADDRESS THIS IN THE ZONES AND GO WITH HIGH CHANCE TO LIKELY POPS ACROSS THE SE 1/2 OF OUR CWA TONIGHT. NORTH OF THE FRONT... THE THUNDERSTORM THREAT HAS ENDED AND PLAN TO GO WITH LITTLE OR NO POPS THIS EVENING. ON SUNDAY... THE FRONT IS EXPECTED TO WASH OUT. WITH HIGH PRESSURE BUILDING IN FROM THE WEST ALOFT... LOOK FOR DRY AND HOT CONDITIONS TO TAKE PLACE INTO MID WEEK WITH HIGHS NEAR OR ABOVE 100. IN THE EXTENDED... THE UPPER HIGH IS FORECAST TO MOVE EAST OF THE REGION AND ALLOW E TO SE FLOW TO DEVELOP. THIS IN TURN SHOULD COOL AFTERNOON TEMPS DOWN INTO THE 90S. PRELIMS: ABI 067/093/069/102 -000 SJT 066/O94/070/104 5000 JCT 069/O91/069/099 6000 .SJT...NONE. TEW N
In the hours before
Special weather statement, May 27, 1:27 PM CDT, 3 hours 44 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272300- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 127 PM CDT SAT MAY 27 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MOST OF WEST CENTRAL TEXAS... AT EARLY AFTERNOON...A WEAK COLD FRONT WAS IN THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY. THIS BOUNDARY EXTENDED FROM NEAR WICHITA FALLS...TO NORTH OF ABILENE...TO STERLING CITY. THE ATMOSPHERE WAS QUITE MOIST AND UNSTABLE SOUTH OF THE BOUNDARY WITH DEWPOINTS AROUND 70 DEGREES. AS AN UPPER LEVEL TROUGH APPROACHES WEST TEXAS...THE BOUNDARY IS EXPECTED TO MOVE SLOWLY SOUTHEAST...EXTENDING FROM OZONA...TO NEAR SAN ANGELO...TO BALLINGER...TO CROSS PLAINS BY LATE AFTERNOON. STRONG LOW LEVEL CONVERGENCE ALONG THE BOUNDARY...COMBINED WITH A VERY UNSTABLE ATMOSPHERE AND ADEQUATE DIRECTIONAL WIND SHEAR WILL PRODUCE SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE SLIGHT RISK AREA IS GENERALLY EAST OF A LINE FROM SNYDER... TO MERTZON...TO OZONA. SOME STORMS ACROSS THE SOUTHEAST HALF OF THE BIG COUNTRY...THE CONCHO VALLEY AND HEARTLAND WILL LIKELY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL SINCE STEERING WINDS ALOFT WILL BE LIGHT. LOCALIZED RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE ALONG WITH ISOLATED TORNADOES. STORM MOTION WILL BE TO THE SOUTHEAST AT 5 TO 15 MPH. ACROSS THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY... THERE WILL BE A CHANCE OF THUNDERSTORMS PRIMARILY IN THE EVENING. SEVERE THUNDERSTORMS ARE LESS LIKELY HERE. SPOTTER ACTIVATION WILL LIKELY BE NEEDED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 22 N N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:22 PM CDT | Tornado Warning | SJT | Throckmorton | 53 min |
| May 27, 2:55 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 95 min |
| May 27, 3:14 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 46 min |
| May 27, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 88 min |
| May 27, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 89 min |
| May 27, 5:01 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 89 min |
| May 27, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.